MAUDE Adverse Event Report: BAUSCH + LOMB IC-8 APTHERA IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

BAUSCH + LOMB IC-8 APTHERA IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number IC8APT+295
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
It was reported that during implantation of an intraocular lens (iol), the iol came out of the injector with a tear in the optic., allegedly damaged during loading or insertion.The iol was replaced intraoperatively, and a suture was used to close the wound.The patient has recovered.
 
Additional Manufacturer Narrative
Additional information: d4, g3, h2, h6, h11.Although requested, the device was not returned for evaluation.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause could not be conclusively determined; however, user related factors (such as loading or handling techniques) and/or procedural factors (such as lens and inserter interaction) might have contributed to the event.

Brand Name
IC-8 APTHERA IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
ACUFOCUS, INC., A BAUSCH + LOMB COMPANY
32 discovery
suite 200
irvine CA 92618
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater 33759
7277246600
MDR Report Key19278179
Report Number0001313525-2024-00099
Device Sequence Number7649447
Product Code POE
UDI-Device Identifier00813359021127
UDI-Public(01)00813359021127(17)250125(11)220126(10)BE-GA-22002
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P210005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Model NumberIC8APT+295
Device Catalogue Number82078-295
Device Lot NumberBE-GA-22002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOLI-A1 INJECTORPROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown